Jump to content
bunchesofoats

bunchesofoats: starting 2nd citalopram taper

Recommended Posts

ChessieCat
2 hours ago, bunchesofoats said:

Planning on spending 2 months @ 10mg, first month to get to the dosage of only 10mg, 2nd month to get used to liquid form of 10mg because likely metabolic differences between tablet and dissolved forms.

 

When switching forms of drug it is generally best to do a cross over which is gentler on the nervous system.  A suggested way of doing this is taking the following combinations for 3-7 days:

 

3/4 + 1/4, 1/2 + 1/2, 1/4 + 3/4

 

Also do not make a reduction and it is best not to change anything else at the same time.

Share this post


Link to post
bunchesofoats

Sounds good @ChessieCat. Will add to plan.

 

Current supplements:

Vitamin D - prescribed 2000IU but too much interferes with sleep, so I alternate 2000IU and 1000IU. Have been taking 1000IU for the past 6mo and was surprised my levels were still low when tested.

Omega 3 - Trader Joe's brand. Have heard if it's not refrigerated it doesn't actually contain anything, don't know how true that is. 

ZMA - at bedtime (zinc aspartate, magnesium, b6), definitely feel my body relax after taking

Share this post


Link to post
bunchesofoats

Day 119 - citalopram 10% liquid taper

 

Just dropped another 10% a few days ago and have been feeling pretty good thankfully. Making slow and steady changes to my life, making effort whenever I can and being compassionate when I'm not feeling well, and paying attention have helped me tremendously. Have attached a graph of my dosage, the red being where I currently am, the area to the left being where I've been, to the right - where I plan to go. I've also included a chart with the dates, dosages, and percent decreases thus far. It will take me quite a long time to fully get off at this pace (~10%/mo), much longer than the time I was at my max dose, but better to lay the foundation for a more solid life than to keep trying to rush to ultimately get nowhere.

 

I've gone 42 days without lorazepam. The longest I believe since I started citalopram (I didn't always keep formal track but I noticed it was about 3x/mo).

 

My heart breaks for every other person whose story I read on this site and elsewhere. It also brings some connection to read these stories and realize that all the weird things I'm feeling I'm not actually completely alone in. 

 

768744907_ScreenShot2019-08-13at10_08_40PM.png.38b66107eebeb62ab7d738c3d3028a9a.png1531691302_ScreenShot2019-08-13at10_06_28PM.thumb.png.7ca0107e88df3ff63745048a61414789.png

Share this post


Link to post
bunchesofoats

Day 122 - citalopram 10% liquid taper, 12.6mg

 

After 5 days of feeling solid following my last drop, 3 of which were particularly smooth and productive despite dealing with a highly irritating situation, the 6th day brought me WD symptoms. I had a dash of insomnia the night before which always leads me to trouble during the day, but in the evening was when it really began to hit. I noticed myself feeling weird, painfully unmotivated and uninterested, somewhat detached and removed and empty. I remembered many other times I've felt that way and tried to make sense of it, what was me, what was the WD, what was the effect of other medications/supplements in the past. I felt helpless thinking about how much time I've spent in that kind of state, and thinking once again about the 11months I spent at 30mg citalopram when I was breaking 20mg tablet to get the dose and how those daily fluctuations in dosage probably wreaked havoc on me. How much unnecessary pain had I been through. How many others are going through the same right now, and what kind of impact does that have on our society. It all got to be a little too much and the tears started running, though the cry was definitely different from that of sadness. It was more fear and frustration. My boyfriend supported me the whole time. I don't know how he's so capable at connecting with me even in that state. I felt too out of it and decided that despite having made it 44 days without lorazepam, it was time to break the streak. It helped take the edge off I think, maybe, or maybe it was the cry. I woke up still feeling weird this morning. I think the lorazepam helped slow down the running thoughts but the body still feels weird. I'm doing my best to just sit with it and do what I can in my life. It's frustrating. I've also gained a bit of weight in the last few months which is unusual for me. It's not much, about 5lbs, but it's not great. I don't know if that's related to the taper or not.

 

Few more thoughts - why did I feel better for the first few days and WD came later this time? Citalopram has a 35hour half life and I can understand that it takes a few days for the level to stabilize, but it still perplexes me to see such a pronounced difference. Usually I have felt symptoms within the day. Also, the last two days were uncomfortably hot (>100F) and I do really poorly with heat to begin with. How much if at all did the heat influence my symptoms? How much did dealing with an irritating situation all week lead me to finally "succumbing" to WD? How much of what I'm feeling is WD and how much is part of my "normal" fluctuations?

Share this post


Link to post
bunchesofoats

Well I read a post that I've read before and found some answers to my recent questions: 

On 5/21/2018 at 12:06 PM, brassmonkey said:

Medical research has shown that this will take a minimum of four days and could take up to a week.  This takes into account metabolic rates, half-lives and a number of other variables.  So right off the bat, every time we make a change there is a waiting period of four to seven days.

 

Once the drug is steady state in the blood the body can start adapting to the change.  The bodies initial reaction is to get confused.  It was functioning fine the way things were and now things are all confused.  That confusion manifests itself as symptoms and is a sign that the system has been destabilize.  However, there frequently is a placebo effect period just after a dose change event during which the body either doesn’t notice the change or will feel better because of it.  This placebo effect period doesn’t last long with the symptoms manifesting themselves several days after the change.  Many people report their symptoms ramping up between two and five days after the change, but it’s not uncommon for it to take several weeks for them to appear.

 

This time lag is referred to as a “honeymoon period”.  As mentioned for a dose change event it can last a couple of days to several weeks.  In the case of a Cold Turkey or Fast Taper it can last distractingly long.  Frequently in the range of three to four months and sometimes up to a year or more.  After which there is a dramatic crash of destabilization. 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...